Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

5th week of reducing my citalopram dose. Can I have some advice please?

(3 Posts)
TiffinayAchingsFeegle Tue 24-Nov-15 16:55:06

Because I feel like crap and not sure if it's the reduction or a bug or something.

I began taking citalopram in Jan 2015 when my amazing, life long best friends cancer was deemed terminal (a poxy 2 weeks after she was told she was cancer free).

She passed away in May and I've continued with the 30mg a day.

I began to reduce them 5 weeks ago (taking the 20mg tablet every day and the 10mg tablet every other day).

Right now I feel like crap, my head feels weird my legs are shaky (could be a bug?) but I also feel unhappy, snappy, anxious, pissed off and as though I have something big to worry about but not sure what it is. Or that something big is looming that is bad.

Thing is, I didn't feel those things before my friend was diagnosed with terminal cancer.

So I have some questions if that's ok?

Is coming off citalopram creating these feelings?

Does that mean I'm more 'stuck' on them than I realised?

If I continue this reduction (as in, not reduce further, but continue taking it as I have the last 5 weeks) will these feelings subside? If so, how long will it take?

I'm really not up for feeling like a shaky, snappy misery when Christmas is coming up and I have a new, full on job which needs me to be happy and on the ball.

creampie Wed 25-Nov-15 18:16:28

If you started reducing 5 weeks ago and are reducing that slowly I would suspect it's not withdrawal. You could try 20mg every day and 10mg for 2 days then one day off, but I suspect it's not the meds.

You sound like you've got a lot of stressful things to think about right now which are more likely culprits.

I would see the GP

Wolfiefan Wed 25-Nov-15 18:23:46

I would speak to the GP. I was advised to wean off citalapram very very slowly (and it was fine). At 10mg you have suddenly cut your dose for that day massively.
I was told I needed to feel ok for 3 months (I think) before reducing. I wouldn't want to reduce to less than 20mg. Stick at that for a few weeks then 10mg?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now